MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4040C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a 75mm diameter thoracic aortic aneurysm.The distal neck is 20mm in length and it is 36mm, 29mm, 36mm in diameter from proximal to distal, irregular shaped.It was reported that after review of the follow-up ct it was determined that the patient most likely has a distal type i endoleak.The patient has not and will not receive treatment.The physician stated that the cause of the event was anatomy related, short distal seal zone.No clinical sequelae were reported and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Failure to follow instructions stent graft oversizing internal film review: review of pre-implant angio and ct/3d film report revealed that the patient had a 73mm max diameter taa which was located within the mid-level of the descending thoracic.Just caudal to the lsa, the thoracic diameter measured 29 x 32mm, 50mm caudal was 37 x 39mm, 100mm caudal was 33 x 36mm, and 150mm caudal to the lsa the thoracic diameter was 40 x 43mm.Just proximal to the celiac, the thoracic diameter measured 37 x 39mm, 13mm proximal narrowed down to 27mm, and 20mm proximal to the celiac narrowed to 23 x 29mm in diameter.Slight calcification was seen along the length of the descending thoracic, which was essentially straight.Review of ct¿s from 3 weeks post-implant revealed that 2 valiant stent grafts had been implanted in the patient¿s descending thoracic; beginning just below the arch.The proximal stent graft od measured ~34mm.Near the mid-length of the devices, the 2 stent grafts were overlapping ~4cm; the overlapping od measured ~35mm.Near the mid-length of the distal main device, the stent graft od measured ~40mm and the taa max diameter measured ~73mm.A short distal seal length (~20mm) was seen; a single distal stent from the distal main was seen positioned within the narrowed distal neck.The stent graft was considerably compressed and was likely infolded.Approximately 5mm from the celiac artery, the distal od measured ~24mm and there was contrast seen within the taa coming from a likely distal type i endoleak.The stent graft was patent.The patient had a previously placed aorta-bi-femoral surgical graft.Review of ct¿s from 3 months post-implant revealed there was little change in stent graft configuration compared to the previous (3-week) films.The proximal stent graft od measured ~35mm.Near the mid-length of the devices, the 2 stent grafts were overlapping ~4cm; the overlapping od measured ~37mm.Near the mid-length of the distal main device the stent graft od measured ~40mm and the taa max diameter measured ~73mm.A short distal seal length (~20mm) was again seen; a single distal stent from the distal main was seen positioned within the narrowed distal neck.The stent graft was considerably compressed and had likely infolded.Approximately 5mm above the celiac artery the distal stent graft od measured ~25mm and there was contrast seen within the taa coming from a likely distal type i endoleak.The stent graft was patent.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6659144
Report Number2953200-2017-01021
Device Sequence Number1157274
Product Code MIH
UDI-Device Identifier00643169346833
UDI-Public00643169346833
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2018
Device Model NumberVAMC4040C150TU
Device Catalogue NumberVAMC4040C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2017
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer07/10/2017
07/10/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date08/03/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR